24 . February , 2019 - Sunday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Ultracet

Big Image
Generic Name: Acetaminophen/Tramadol (a-seet-a-MIN-oh-fen/TRA-ma-dole)
Brand Name: Ultracet

Ultracet is used for:

Short-term treatment (5 days or less) of pain.

Ultracet is an analgesic combination. It works in certain areas of the brain and nervous system to decrease pain. The combination may provide better pain relief than either medicine alone.

Do NOT use Ultracet if:

  • you are allergic to any ingredient in Ultracet or any other codeine or morphine related medicine (eg, codeine, oxycodone, hydrocodone, dihydrocodeine, hydromorphone)
  • you have severe diarrhea due to taking an antibiotic
  • you are intoxicated with alcohol, other opioids or narcotics (eg, morphine, codeine), sedatives or sleeping medicines (eg, temazepam, zolpidem), or other medicines
  • you are taking nefazodone or carbamazepine
  • you have liver problems
  • you are taking any other medicine containing tramadol or acetaminophen

Contact your doctor or health care provider right away if any of these apply to you.

Before using Ultracet :

Some medical conditions may interact with Ultracet . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription (especially depression medicines) or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of alcoholism, substance abuse, or if you consume more than 3 alcoholic drinks per day
  • if you have considered or attempted suicide
  • if you have or recently have had any head injury, brain injury or tumor, increased pressure in the brain, infection of the brain or nervous system, epilepsy, or seizures
  • if you have asthma or other lung or breathing problems
  • if you have or have a history of stomach or intestinal problems, chronic inflammation or ulceration of the bowel, or if you have had recent abdominal surgery
  • if you have heart problems, liver problems (eg, hepatitis), kidney problems, thyroid problems, enlargement of the prostate gland, or urinary problems

Some MEDICINES MAY INTERACT with Ultracet . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Carbamazepine because the effectiveness of Ultracet may be decreased and the risk of seizures may be increased
  • Certain medicines for mental or mood disorders (eg, olanzapine, haloperidol), cyclobenzaprine, isoniazid, other opioid pain medicine (eg, codeine, hydrocodone), phenothiazines (eg, promethazine), sleeping medicines (eg, zolpidem), tricyclic antidepressants (amitriptyline), or weight loss medicines (eg, phentermine) because side effects, including excessive drowsiness, trouble breathing, liver problems, or seizures may be increased
  • Linezolid, monoamine oxidase (MAO) inhibitors (eg, phenelzine), nefazodone, selegiline, or SSRIs (eg, fluoxetine) because they may cause serious and sometimes fatal reactions including restlessness, fever, excessive sweating, confusion, twitching, and seizures
  • Oral anticoagulants (eg, warfarin) because side effects, including bleeding, may be increased by Ultracet
  • Digoxin because the risk of side effects, including nausea, vomiting, or slow heartbeat, may be increased by Ultracet

This may not be a complete list of all interactions that may occur. Ask your health care provider if Ultracet may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Ultracet :

Use Ultracet as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Ultracet by mouth with or without food.
  • Do not use Ultracet for more than 5 days unless advised to do so by your doctor.
  • Do not take more than 8 tablets per day. Do not take more than 4 tablets per day if you have kidney problems.
  • If you miss a dose of Ultracet , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use this medicine.

Important safety information:

  • Ultracet may cause drowsiness and dizziness. These effects may be worse if you take it with alcohol or certain medicines. Use Ultracet with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do not drink alcohol or use medicines that may cause drowsiness (eg, sleep aids, muscle relaxers) while you are using Ultracet ; it may add to their effects. Ask your pharmacist if you have questions about which medicines may cause drowsiness.
  • Ultracet may cause dizziness; alcohol, hot weather, exercise, or fever may increase this effect. To prevent them, sit up or stand slowly, especially in the morning. Sit or lie down at the first sign of any of this effect.
  • Tell your doctor or dentist that you take Ultracet before you receive any medical or dental care, emergency care, or surgery.
  • Ultracet has acetaminophen in it. Before you start any new medicine, check the label to see if it has acetaminophen in it too. If it does or if you are not sure, check with your doctor or pharmacist.
  • Talk to your doctor before you take Ultracet if you drink more than 3 drinks with alcohol per day. Ultracet may cause stomach bleeding. Your risk may be greater if you drink alcohol while you are using Ultracet .
  • Use Ultracet with caution in the ELDERLY; they may be more sensitive to its effects.
  • Ultracet should not be used in CHILDREN; safety and effectiveness in children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: Ultracet has been shown to cause harm to the fetus. If you think you may be pregnant, contact your doctor. You will need to discuss the benefits and risks of using Ultracet while you are pregnant. Ultracet is found in breast milk. Do not breast-feed while taking this medicine.

When used for long periods of time or at high doses, Ultracet may not work as well and may require higher doses to obtain the same effect as when originally taken. This is known as TOLERANCE. Talk with your doctor if Ultracet stops working well. Do not take more than prescribed.

Some people who use Ultracet for a long time without a break may develop a physical need to continue taking it. This is known as physical DEPENDENCE. If you suddenly stop taking Ultracet , you may experience WITHDRAWAL symptoms including anxiety; diarrhea; fever, runny nose, or sneezing; goose bumps and abnormal skin sensations; nausea and vomiting; pain; rigid muscles; seeing, hearing, or feeling things that are not there; shivering or tremors; sweating; and trouble sleeping.

Possible side effects of Ultracet :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; increased sweating; loss of appetite; nausea.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); severe seizures (convulsions).

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include bluish skin; cold clammy skin; difficult or slow breathing; drowsiness leading to unresponsiveness or coma; excessive sweating; loss of function in the heart and lungs; nausea and vomiting; pinpoint pupils; seizure (convulsions); stomach or intestinal pain.

Proper storage of Ultracet :

Store Ultracet at 77 degrees F (25 degrees C). Brief storage at temperatures between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Ultracet out of the reach of children and away from pets.

General information:

  • If you have any questions about Ultracet , please talk with your doctor, pharmacist, or other health care provider.
  • Ultracet is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Ultracet . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Actidose-Sorbitol Suspension Actidose-Sorbitol Suspension
Generic Name: Activated Charcoal and Activated Charcoal/Sorbitol Suspension (CHAR-kole and CHAR-kole/SOR-bi-tole) Brand Name: Actidose-Aqua and Actidose-SorbitolActidose-Sorbitol Suspension is used for:Treating poisoning or overdose in certain circumstances. Actidose-Sorbitol Suspension is an a more...

Desenex Antifungal Spray Powder Topical Desenex Antifungal Spray Powder Topical
Some commonly used brand names are: In the U.S.— Caldesene Medicated Powder Cruex Antifungal Cream Cruex Antifungal Powder Cruex Antifungal Spray Powder Decylenes Powder Desenex Antifungal Cream Desenex Antifungal Liquid Desenex Antifungal Ointment Desenex Antifungal Penetrating Foam Dese more...

Dextrose and Sodium Chloride injection Dextrose and Sodium Chloride injection
Generic Name: dextrose monohydrate and sodium chloride Dosage Form: Injection Flexible Plastic Container Rx Only Dextrose and Sodium Chloride Description Dextrose and Sodium Chloride Injection, USP solutions are sterile and nonpyrogenic. They are large volume parenteral solutions containing var more...

Disopyramide Disopyramide
Some commonly used brand names are: In the U.S.— Norpace Norpace CR In Canada— Norpace CR Rythmodan Rythmodan-LA Generic name product may be available in the U.S. and Canada. Category Antiarrhythmic Description Disopyramide (dye-soe-PEER-a-mide) is used to treat abnormal more...

Ibuprofen Ibuprofen
Some commonly used brand names are: In the U.S.— Actron 9 Advil 7 Advil Caplets 7 Advil, Children's 7 Aleve 14 Anaprox 14 Anaprox DS 14 Ansaid 6 Bayer Select Ibuprofen Pain Relief Formula Caplets 7 Cataflam 1 Clinoril 18 Cotylbutazone 16 Cramp End 7 Daypro 15 Dolgesic 7 Dolobid 2 EC-Napro more...

Mobic Mobic
Generic Name: Meloxicam Tablets (mel-OX-i-kam) Brand Name: Mobic Mobic is a nonsteroidal anti-inflammatory drug (NSAID). It may cause an increased risk of serious and sometimes fatal heart and blood vessel problems (eg, heart attack, stroke). The risk may be greater if you already have heart pr more...

Ortho-Cept Ortho-Cept
Some commonly used brand names are: In the U.S.— Alesse 3 Brevicon 5 Cyclessa 1 Demulen 1/35 2 Demulen 1/50 2 Desogen 1 Estrostep 4 Estrostep Fe 4 Genora 0.5/35 5 Genora 1/35 5 Genora 1/50 6 Intercon 0.5/35 5 Intercon 1/35 5 Intercon 1/50 6 Jenest 5 Levlen 3 Levlite 3 Levora 0.15/30 3 Loe more...

pentosan polysulfate sodium pentosan polysulfate sodium
Generic Name: pentosan polysulfate sodium (PEN toe san paw lee SULL fate SEW dee um) Brand Names: Elmiron What is pentosan polysulfate sodium? Pentosan polysulfate sodium has mild blood clot prevention and breakdown activity. It is not known how pentosan polysulfate sodium works in the t more...